Alert archive / Pennsylvania / Flash Flood Warnings in 2007

Flash Flood Warning 29, NWS State College, PA

August 20, 2007Somerset County, Pennsylvania

NWS State College, PA issued this flash flood warning at Aug 20, 2007, 3:33 PM EDT for Somerset County, Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2007, 3:33 PM EDT (19:33 UTC)
Expired
Aug 20, 2007, 8:30 PM EDT
In force
5 hr
Issued by
NWS State College, PA
Area
Whole counties

County Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 201933
FFWCTP
PAC111-210030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
333 PM EDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 830 PM EDT...

* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM CLUSTERS OF THUNDERSTORMS JUST WEST OF        
  SOMERSET COUNTY. LOCALLY HEAVY RAINFALL WILL BEGIN SHORTLY AS      
  STORMS MOVE EAST...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR   
  EXPECTED IN THE WARNING AREA. THIS WILL RESULT IN FLASH FLOODING   
  OF STREAMS AND LOW-LYING AREAS.  I

* LOCATIONS INCLUDE BUT ARE NOT LIMITED TO SOMERSET AND WINDBER.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3997 7936 4029 7902 4027 7890 4025 7889
      4024 7885 4022 7866 4010 7872 4007 7876
      3993 7875 3973 7882 3973 7938
TIME...MOT...LOC 1925Z 180DEG 0KT 4009 7898

$$

FORECASTER: STEINBUGL
2 follow-up statements
000 
WGUS71 KCTP 202110
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 PM EDT MON AUG 20 2007

PAC111-210030-
SOMERSET PA-
509 PM EDT MON AUG 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
SOMERSET COUNTY...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE 
HEAVIEST RAINFALL MOVING EAST OF THE AREA. AFTER A BRIEF LULL IN THE 
PRECIPITATION...ADDITIONAL THUNDERSTORMS CAPABLE OF PRODUCING 
LOCALLY HEAVY RAINFALL WILL MOVE BACK INTO THE WARNED AREA FROM THE 
WEST LATER THIS EVENING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMERSET AND
WINDBER.

AUTOMATED RAIN GAGE REPORTS INDICATE THAT UP TO ONE INCH OF RAIN 
HAS FALLEN IN THE LAST HOUR...WITH STORM TOTALS APPROACHING TWO TO 
THREE INCHES IN SOME AREAS. THE HEAVIEST RAINFALL HAS FALLEN OVER 
THE SOUTHERN PORTION OF THE COUNTY...ALONG AND SOUTH OF THE 
PENNSYLVANIA TURNPIKE. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3997 7936 4029 7902 4027 7890 4025 7889
      4024 7885 4022 7866 4010 7872 4007 7876
      3993 7875 3973 7882 3973 7938
TIME...MOT...LOC 2103Z 180DEG 0KT 4009 7898

$$

FORECASTER: STEINBUGL
000 
WGUS71 KCTP 210029
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
829 PM EDT MON AUG 20 2007

PAC111-210031-
SOMERSET PA-
829 PM EDT MON AUG 20 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM EDT FOR SOMERSET
COUNTY...

SOMERSET COUNTY EMERGENCY MANAGEMENT ALONG WITH THE 911 CENTER HAVE 
REPORTED NO SIGNIFICANT FLOODING PROBLEMS THROUGHOUT THE COUNTY. 
THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

DOPPLER RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN OVER 
THE SOUTHERN PORTION OF THE COUNTY...WITH STORM TOTALS ON THE ORDER 
OF 1 TO 2 INCHES NORTH OF THE TURNPIKE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMERSET AND
WINDBER.

PERIODS OF LOCALLY HEAVY RAINFALL WILL CONTINUE OVERNIGHT...WHICH 
MAY LEAD TO POTENTIAL FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN 
EFFECT THROUGH TUESDAY MORNING.

LAT...LON 3997 7936 4029 7902 4027 7890 4025 7889
      4024 7885 4022 7866 4010 7872 4007 7876
      3993 7875 3973 7882 3973 7938
TIME...MOT...LOC 0021Z 180DEG 0KT 4009 7898

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 11:29 AM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Aug 20, 11:29 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1129 AM EDT MON AUG 20 2007

.SYNOPSIS...
MILDER AND VERY MOIST AIR STREAMING EAST FROM THE OHIO VALLEY WILL
BE LIFTED OVER A STATIONARY FRONT SITUATED ACROSS SOUTHWESTERN
PENNSYLVANIA. AN EXTENDED PERIOD OF RAIN WILL OCCUR ACROSS ALL OF
CENTRAL PENNSYLVANIA THIS AFTERNOON INTO EARLY TUESDAY WITH
EMBEDDED THUNDERSTORMS BRINGING HEAVY...AND POTENTIALLY FLOODING
RAINS TO PORTIONS OF SOUTHWESTERN PENNSYLVANIA.

THE FRONT WILL LINGER OVER THE REGION INTO THURSDAY...BUT WARMER
AND MORE HUMID AIR WILL EVENTUALLY WIN OUT LATE THIS WEEK.
STILL...SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS WILL OCCUR ACROSS THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
A LARGE SHIELD OF MODERATE TO HEAVY RAIN WAS MOVING ACROSS NRN
OHIO AND NWRN PENN LATE THIS MORNING...IN ASSOCIATION WITH THE
MOSE OF A 35 TO 40 KT SOUTHWESTERLY LLVL JET NESTLED WITHIN THE
THERMALLY DIRECT CELL OF A 100+ KT UPPER JET FROM SRN ONTARIO TO
NEW ENGLAND.

THE HEAVIEST RAINFALL /AND STILL ELEVATED TSRA BETWEEN KPIT AND
KCLE/ AGREES NICELY WITH THE GFS/S SOUTHERN EDGE OF THE TIGHT
900-800HPA LIFTED INDICES. ANOTHER PARAMETER THAT SEEMS VERY
REASONABLE TO FOLLOW IN PAINTING THE AXIS OF HEAVIEST RAIN OVER
THE UPCOMING 18Z HOURS IS THE SRN EDGE OF THE UVVEL MAX ALONG THE
300-305K THETA SFCS. CONSIDERING THIS...THE TARGET AREA VERY HEAVY
RAINFALL POTENTIAL AND POSSIBLE FLASH FLOODING IS FROM JUST SOUTH
OF I-80 IN CLEARFIELD COUNTY...SWD ACROSS BLAIR...CAMBRIA..
SOMERSET AND BEDFORD COUNTIES. HERE 2-3 INCH RAINS COULD OCCUR
OVER JUST A FEW HOUR PERIOD. LOWEST HEADWATER FLOOD GUIDANCE IS
ACROSS THE UPPER JUNIATA BASIN...NEAR WILIAMSBURG WHERE WE/RE
LOOKING AT ONLY 1.6 INCHES/PER OR 3 INCHES/6 HOURS TO START FLOODING.

THE COOL AIR WILL BE DEEP/STABLE ENOUGH NEAR AND TO THE NE OF A
LINE FROM KBFD...TO KUNV ND KMRB TO RULE OUT ALL /BUT PERHAPS A
STRAY RUMBLE OF/ THUNDER LATER TODAY/THIS EVENING. RAINFALL TOTAL
ACROSS THE REST OF CENTRAL PENN WILL BE IN THE 1 TO 2 INCH
RANGE...WITH THE LOWEST AMOUNTS ACROSS THE FAR ZONES.

03Z AND 09Z SREF PLUMES ALSO HAVE BEEN CONSISTENTLY SHOWING A MEAN
OF 2 INCHES FROM KJST TO KUNV WITH NOTABLY HIGHER MAX MEMBERS OF
OVER 4 INCHES ACROSS THE LAUREL HIGHLANDS AND POINTS NORTH ALONG
THE ALLEGHENY PLATEAU...AS COMPARED WITH THE HIGHEST MEMBERS AROUND
2.5 INCHES AT KUNV AND KIPT WHICH ARE BENEATH LONGER TERM HEADWATER
FLOOD GUIDANCE.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
FOCUS FOR RAIN ENDS TUESDAY AROUND MIDDAY AND IT BECOMES MORE
SHOWERY AS THE DAY WEARS ON.

THE GEFS AND SREF PLUMES SHOW IT WILL BE COOLER THAN MOS
GUIDANCE. WENT AS COOL AS PRACTICABLE TO COORDINATE GRIDS. SHOULD
NOT GEFS 2M TEMPS SHOW SLOW STEADY RISES OVER THE NEXT 36 HOURS
OUR SO. VIRTUALLY NO DIURNAL TREND AS THE LOW-LEVEL COLD AIR
ERODES TUESDAY INTO WEDNESDAY.

USED MOSTLY RAIN-SHOWERS AS IT IS STILL QUITE STABLE.
HOWEVER...IT IS AUGUST AND EMBEDDED CONVECTION IS ALWAYS
POSSIBLE...ESPECIALLY IN THE SOUTHWEST AND SOUTH CLOSER TO THE
WARMER AIR. WOULD HAVE USED JUST STABLE RAIN BUT FIGURE RW
ACCOUNTS FOR CONVECTIVE POTENTIAL.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WEDNESDAY...STILL VERY CLOUDY WITH SCATTERED SHOWERS AND RAIN
POSSIBLE. THE GEFS IMPLIES WE MOVE INTO A MORE SUMMER LIKE DIURNAL
PATTERN. THE LOW-LEVEL FRONTAL SYSTEM WEAKENS AND IT SHOULD BE
CONSIDERABLY WARMER ON WEDNESDAY. CAPE RETURNS TOO WITH NEAR
800JKG-1 SO THE THUNDERSTORMS ARE BACK.

THURSDAY...WE ARE STILL NORTH OF THE RIDGE AND HAVE LOTS OF
MOISTURE AROUND. GEFS CAPE VALUES GO OVER 1000JKG-1 AND WITH HIGH
PW VALUES...WE SHOULD SEE AFTERNOON THUNDERSTORMS.

FRIDAY...PRETTY MUCH SEE THURSDAY.

AT THIS TIME THE LARGE RIDGE ALOFT LOOKS LIKE IT WILL MAKE IT
TOUGH TO GET THE WARM MOIST AIR OUT OF HERE. THE GEFS NOW SHOWS
THE PW VALUES RETURNING TOWARD NORMAL BEYOND THE RANGE OF THIS
FORECAST. THE GOOD NEWS IS WE WILL BE WARM AND MOIST. THIS WILL
INCREASE THE CHANCE OF RAIN...MITIGATE OUR DROUGHT...AND SPARE US
THE HIGHER TEMPERATURES AND HEAT UNDER THAT PESKY RIDGE TO OUR
SOUTH

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
MVFR CONDITIONS CONTINUE TO PREVAIL OVER MOST OF CENTRAL
PA...WITH SOME POCKETS OF IFR AND SOME VFR. ANOTHER ROUND OF RAIN
WILL OVERSPREAD THE REGION THROUGH 14Z AND WILL BRING ALL SITES
DOWN TO ATLEAST TO MVFR IF NOT LOWER. LOCALLY HEAVY RAIN AND
EMBEDDED TSRA WILL BECOME PREVALENT BY LATE MORNING AND PERSIST
THROUGH THE AFTERNOON.

VSBY AND CEILINGS WILL SHOW LITTLE IMPROVEMENT THROUGH TUESDAY
AND WEDNESDAY AS THE MOIST...COOL AIRMASS STAYS ENTRENCHED ACROSS
PENNSYLVANIA. EXPECT A SURGE OF MOISTURE MONDAY AFTERNOON WITH THE
NEXT WAVE RIDING THROUGH THE REGION.

WARMER AND MORE HUMID AIR SHOULD MOVE INTO THE REGION FOR THURSDAY
AND FRIDAY AS SFC WARM FRONT LIFTS JUST NORTH OF PA. THIS WILL
BRING MAINLY VFR FLYING CONDITIONS WITH PERIODS OF IFR/MVFR CIGS
AND VSBYS IN MORE CONVECTIVE PRECIP /SHRA AND TSRA/.

THE BEST CHANCE FOR LOW LEVEL WIND SHEAR..A LIGHT EAST TO
SOUTHEAST SFC WIND TOPPED BY A WESTERLY WIND OF 30-40 KTS AT 2 KFT
AGL WILL OCCUR LATE MONDAY THROUGH TUESDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 3 PM EDT THIS AFTERNOON THROUGH TUESDAY
MORNING FOR PAZ017-024-025-033>035.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...GRUMM
LONG TERM...GRUMM/TYBURSKI
AVIATION...GARTNER
Hazardous weather outlook, Aug 20, 2:18 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 PM EDT MON AUG 20 2007

PAZ004>006-010>012-018-019-027-028-036-037-041-042-045-046-049>053-
056>059-063>066-211830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-
SOUTHERN CENTRE-MIFFLIN-JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
218 PM EDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAINFALL IS POSSIBLE THROUGH TUESDAY MORNING...WHICH
MAY RESULT IN AREAS OF MINOR FLOODING. RAINFALL AMOUNTS OF 1 TO 3
INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER
EXCESSIVE RAINFALL AND FLOODING REPORTS ARE ALWAYS APPRECIATED.

PAZ017-024>026-033>035-211830-
CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-
218 PM EDT MON AUG 20 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND TONIGHT WHICH COULD BRING GUSTY WINDS TO PARTS
OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER
EXCESSIVE RAINFALL AND FLOODING REPORTS ARE ALWAYS APPRECIATED.

STEINBUGL/LAMBERT/RXR

In the hours before

Special weather statement, Aug 20, 11:36 AM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1136 AM EDT MON AUG 20 2007

PAZ033-201615-
SOMERSET-
1136 AM EDT MON AUG 20 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY THROUGH
1215 PM EDT...

AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 35
MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THE STORM WILL GRADUALLY WEAKEN AS IT MOVES OVER THE CLOUDY...COOLER
AIR TO THE EAST OF ROUTE 2 19.

THIS STORM WILL BE NEAR SOMERSET AROUND 1145 AM...BERLIN AROUND 1150
AM...STOYSTOWN AROUND 1155 AM...SHANKSVILLE AROUND NOON AND NEW
BALTIMORE AROUND 1210 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 104 AND 129.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.

FORECASTER: LAMBERT
Special weather statement, Aug 20, 12:39 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1239 PM EDT MON AUG 20 2007

PAZ024-025-033-034-201715-
BEDFORD-BLAIR-CAMBRIA-SOMERSET-
1239 PM EDT MON AUG 20 2007

...STRONG THUNDERSTORMS WILL AFFECT CAMBRIA...NORTHEASTERN
SOMERSET...NORTHERN BEDFORD AND SOUTHWESTERN BLAIR COUNTIES...

AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
INDIANA TO 2 MILES NORTHWEST OF PORTAGE TO 9 MILES NORTH OF
BEDFORD...MOVING EAST AT 40 MPH.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN OF OVER AN INCH PER HOURS WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR OSTERBURG...PORTAGE AROUND 1245
PM...WOODBURY AND TUNNEL HILL AROUND 100 PM. ADDITIONAL STORMS ARE
FORMING FURTHER TO SOUTHWEST...AND WILL LIKELY MOVE ACROSS THE SAME
AREA DURING THE NEXT FEW HOURS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 133 AND 146...I-99 BETWEEN
MILE MARKERS 0 AND 34.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...STATE ROAD 56.

FORECASTER: LAMBERT
Local storm report, Aug 20, 2:52 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
252 PM EDT MON AUG 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      3 E EBENSBURG           40.49N 78.67W
08/20/2007                   CAMBRIA            PA   EMERGENCY MNGR

            ROUTE 22 FLOODED ONE MILE WEST OF PORTAGE EXIT.

0220 PM     FLASH FLOOD      GALLITZIN               40.48N 78.56W
08/20/2007                   CAMBRIA            PA   EMERGENCY MNGR

            PORTIONS OF CHESTNUT STREET FLOODED IN GALLITZIN BOROUGH.

&&

CJE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 10:45 AM EDTFlash Flood WatchCTPAdams, Bedford, Blair, Cambria, Centre, Clearfield and 16 more29 hr
Aug 20, 2:15 PM EDTFlash Flood WarningCTPBlair, Cambria6 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.